MAUDE Adverse Event Report: CORDIS CORPORATION OPTEASE RETRIEVAL FILTER; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION OPTEASE RETRIEVAL FILTER; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466F220A
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Perforation (2001); Perforation of Vessels (2135)
Date of Event 09/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal brief, the patient underwent placement of a optease vena cava filter.The report states that the filter subsequently malfunctioned and caused injury and damage to the patient including, but not limited to filter perforation and tilt.As a direct and proximate result of these malfunctions, the patient suffered life-threatening injuries and damages, and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, pain and suffering, and other damages.
 
Additional Manufacturer Narrative
Initial reporter occupation: other, senior counsel, litigation.Date of event: please note that the exact event date is unknown and the event date is the complaint awareness date.As reported a patient underwent placement of an optease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused filter perforation and tilt.The indication for the filter implant, procedural details and medical history of the patient have not been provided and there is currently no additional information available for review.The product is not available for analysis and the sterile lot number has not been provided; therefore, no device analysis nor device history record review could be performed.The optease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Ivc filter tilt has been associated with operator technique and vessel anatomy, specifically asymmetry and tortuosity.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu also notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.The timing and mechanism of the events has not been reported at this time and a clinical conclusion could not be determined as to the cause of the events.Without images available for review the reported events could not be confirmed or further clarified.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.Please note that this is the initial report for this product.
 
Additional Manufacturer Narrative
As reported a patient underwent placement of an optease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused filter perforation and tilt.The patient reported becoming aware of perforation of filter struts outside the inferior vena cava (ivc) and filter tilt approximately fourteen years and nine months post implant.According to the medical record the indication for the filter implant was spinal fracture with high risk for deep vein thrombosis and pulmonary embolism.The filter was implanted via the right common femoral vein and was deployed at the level of l2 just distal to the takeoff of the lowest renal vein.A venocavogram showed that it was in a good position with minimal tilt.The product remains implanted and unavailable for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The optease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Ivc filter tilt has been associated with operator technique and vessel anatomy, specifically asymmetry and tortuosity.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu also notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.The timing and mechanism of the events has not been reported at this time and a clinical conclusion could not be determined as to the cause of the events.Without images available for review the reported events could not be confirmed or further clarified.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
Additional information received per the medical records indicate that the patient has a history of spinal fracture and was at a high risk for deep vein thrombosis and pulmonary embolism.The filter was implanted via the patient's right common femoral vein.The filter was deployed at the level of l2 just distal to the takeoff of the lowest renal vein.A venocavogram showed that it was in a good position with minimal tilt.Additional information received per the patient profile form (ppf) states that the patient experienced perforation of filter struts outside the inferior vena cava and filter tilt.The patient became aware of the reported events approximately fourteen years and nine months after the index procedure.The patient also reported that they experienced trauma related to the filter.

Brand Name
OPTEASE RETRIEVAL FILTER
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15329379
Report Number9616099-2022-05937
Device Sequence Number12106227
Product Code DTK
UDI-Device Identifier20705032009413
UDI-Public20705032009413
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K034050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2009
Device Model Number466F220A
Device Catalogue Number466F220A
Device Lot NumberR0906261
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 5 FRENCH SHEATH; UNKNOWN CATHETER; UNKNOWN WIRE
Outcome Attributed to Adverse Event Life Threatening;
Patient Age34 YR
Patient SexMale